Skip to Main content Skip to Navigation
Journal articles

A time-domain numerical modeling of two-dimensional wave propagation in porous media with frequency-dependent dynamic permeability

Abstract : An explicit finite-difference scheme is presented for solving the two-dimensional Biot equations of poroelasticity across the full range of frequencies. The key difficulty is to discretize the Johnson-Koplik-Dashen (JKD) model which describes the viscous dissipations in the pores. Indeed, the time-domain version of Biot-JKD model involves order 1/2 fractional derivatives which amounts to a time convolution product. To avoid storing the past values of the solution, a diffusive representation of fractional derivatives is used: the convolution kernel is replaced by a finite number of memory variables that satisfy local-in-time ordinary differential equations. The coefficients of the diffusive representation follow from an optimization procedure of the dispersion relation. Then, various methods of scientific computing are applied: the propagative part of the equations is discretized using a fourth-order finite-difference scheme, whereas the diffusive part is solved exactly. An immersed interface method is implemented to discretize the geometry on a Cartesian grid, and also to discretize the jump conditions at interfaces. Numerical experiments are proposed in various realistic configurations.
Complete list of metadata

Cited literature [9 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00736757
Contributor : Bruno Lombard Connect in order to contact the contributor
Submitted on : Saturday, September 29, 2012 - 1:09:12 PM
Last modification on : Thursday, November 4, 2021 - 2:44:02 PM
Long-term archiving on: : Sunday, December 30, 2012 - 3:57:03 AM

Files

Jasa1-V1.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00736757, version 1
  • ARXIV : 1210.0365

Citation

Emilie Blanc, Guillaume Chiavassa, Bruno Lombard. A time-domain numerical modeling of two-dimensional wave propagation in porous media with frequency-dependent dynamic permeability. Journal of the Acoustical Society of America, Acoustical Society of America, 2013, 134 (6), pp.4610-4623. ⟨hal-00736757⟩

Share

Metrics

Record views

775

Files downloads

703